Vol. 37(51), pp. 85--88 (1985)
Some remarks on M-convexity and best approximation
T.D. NarangDepartment of Mathematics, Guru Nanak Dev University, Armitsar, India
Abstract: To study the uniqueness of best approximation properties for $M$-convex subsets of metric spaces, strictly $M$-convex and uniformly $M$-convex metric spaces were introduced in  by using the notion of $M$-convexity in metric spaces. In this note it is shown that strictly $M$-convex and uniformly $M$-convex metric spaces do not serve any fruitful purpose for the uniqueness of solutions of best approximation problems (the very purpose for which these spaces were introduced) as these prove the uniqueness of best approximation problems only when they are Mengerian; however, Mengerian spaces in the sense of  do not exist. We also answer some of the problems raised in  and show that some of the results proved in  are incorrect.
Classification (MSC2000): 41A52; 41A50
Full text of the article:
Electronic fulltext finalized on: 2 Nov 2001. This page was last modified: 16 Nov 2001.
© 2001 Mathematical Institute of the Serbian Academy of Science and Arts